Ratings for Dr. Pardeep Nijhawan
Do not see this doctor! I went for a colonoscopy at the recommendation of my family doctor, he was incredibly abrupt and didn't really listen to my complaints or why I was having the proceedure done (25/F). He incorrectly diagnosed a Crohn's flare as post-infectious inflammation, and prescribed me a probiotic which had no effect. If you value your health, please go to an actual hospital and see any gastroenterologist but this doctor, I would have saved myself months of pain.
Please read, lengthy but hopefully might save you from the pain I have suffered from Dr. Nijhawan. Do not see this Dr. Absolutely ruined my life. He prescribed me prednisone for my Colitis starting at 40 mg. I was being weaned off, as prescribed for this medication which is normal where I would be weaning off 5 mgs every week until 0 mg. 2 weeks later, I went back to see him, because I was developing some acute redness underneath my eyes and didnt know what this was caused from and if it could be a possible concern. At this point I was at 30 mg of prednisone. He told me I should drop down to 3 mg of prednisone which would help subside the redness. Trusting this Dr. and without any knowledge of this medication and the dangers of being weaned down to this amount so rapidly; I did as prescribed. Prednisone comes in 5 mg pills (each) or 1 mg (each) I had the 5 mg pills prescribed to me in my initial visit. Since he prescribed me to go down to 3 mg, I had to go to the pharmacy to get the 1mg capsules. The pharmacist who was taking my prescription was in utter shock, and thought there must have been some sort of mistake. They actually called the Dr. to confirm. After getting a hold of the Dr. and confirming that was his suggestion weaning me from 30 mg to 3 mg the following day. They handed me over the pills in utter disbelief. I began taking the medication as prescribed (3mg per day from a previous 30 mg each day). What happened next was something that has changed my life forever. I began developing severe cystic acne all over my forehead. Being so young and so sick, and not having the greatest knowledge of the disease at the time, I trusted the Dr. And kept with the 3 mg of prednisone for another week or so. My face looked like something out of a horror film. I could not go out in public. I needed to seek some more advice from Dr. Nijhawn. I wore a winter hat to cover up my forehead to the appointment because I was to embarrassed to go out in public without it. What words he told me next would haunt me for the rest of my life. I walked into his office took off my hat and showed him my forehead. His reaction and next words to me without any exaggeration was literally... "holy shit"; I could not believe it. Very professional right. He later than prescribed me to a dermatologist and put me back on 30 mg of prednisone again which I thought was absolutely crazy. At the dermatologist they advised me to undergo cortisone shots administered into the cystic pimples costing me hundreds of dollars initally to help get rid of the big red cystic acne bumps. After it all healed approximately 3 months later with a strict morning and night regimen of topical ointments presecribed from the dermatologist and the aid of the cortisone shots the bumps finally went down. After all said an done my forehead is absolutely ruined with ice pick and rolling scars caused by the cystic acne. 5 years later and seeing many different dermatologists for my scars and spending thousands of dollars on laser treatments my scars are still extremely prominent and will be for the rest of my life. He has absolutely ruined my confidence and has made me extremely depressed. I am now seeking psychologists to help me cope in accepting these scars and my confidence to go out again, which could have all been avoided if I had just weaned off of this drug properly. I have been on prednisone a couple of times after this tradgedy (which was pretty nerve- racking at first of course) and followed proper weaning methods and have been perfectly fine in regards to the cystic acne. He absolutely destroyed my life. I have these scars to remind me of an incompetent Dr. I hope to God no one sees this Dr. He does not deserve to be practicing. He is extremely incompetent and does not care about his patients. Do not waste your time with him. I pray that this helps someone out there struggling with any gastrointestinal problems and seeking proper help. Do your research it will save you the pain I am struggling with everyday. Good luck
Go to a different doctor, even if it takes you weeks. I saw him because he could fit me in for a colonoscopy quickly, and I was diagnosed with Colitis by him 6 months ago. Since then he hasn't kept a single followup appointment. He has cancelled on me 5 times (minimum of 3+ weeks to next availability each time). He prescribed medication that I later learned was for a different type of Colitis, and not expected to be effective for me. Wasted six months of my life waiting for him.
This is the worst doctor in Toronto. I went to him for routine colonoscopy and he made a perforation in my bowel. I had to go to the hospital for another doctor to fix the damage he caused me. This doctor didn't even care. He is dangerous.
I had a colonoscopy done by this doctor at his private clinic. He and all his staff (nurses, anaesthetist) were very nice. My only suggestion is that they tell the patient that the anaesthetic really stings your hand. I have had a bad past experience with anaesthesia (elsewhere) and was scared that this was not normal. Perhaps an ice pack would have been helpful.
I'm sure Dr. Nijhawan IS knowledgeable...he has many degrees to verify that. But he did NOT share any of his knowledge with me. He hardly looked at me when I talked, but looked at the computer screen. In fact, he seemed bored. He said all my issues were because of stress and he had nothing to suggest. When I couldn't believe what I was hearing, he became condescending and asked me what I expected. He's arrogent, uncaring and full of himself. I'm sure he's good for endoscopies/colonoscopies because you're mostly asleep and can't ask many questions after. He does NOT like his opinion questioned AT ALL. Read the rating for 11/3/12 - that person described him perfectly. I don't normally do these ratings but had to put out a warning!! I was shocked by his unwillingness to offer any help - not even a referral!
Dr. Pardeep Nijhawan's Credentials
Accepting New Patients
Areas of Expertise
Awards & Recognitions
Publications & Research